Aa
Aa
A
A
A
Close
687079 tn?1230948612

help ! how to correct adrenal insufficiency with hypo?

i have adrenal insufficiency and hypothyroidism - i just started thyroid replacement and my adrenal symptoms are out of control i feel like im dying - my doctor will not treat the adrenal problem even though i read she is supposed to before the thyroid- i dont know what to do i tried cutting the thyroid spill in half today so the shock to my system wouldnt be so bad - didnt help! i dont know what to do - i even went to the er and they wont help either, the thyroid symptoms were awful today with half a pill but the adrenal symptoms were just as bad both ways- is this gonna kill me or what? will it eventually correct itself ? what can i do to help it along - i was undiagnosed hypothyroid for three years and so my body is very stressed out - if someone even looks at me wrong my legs literally collapse out from under me, and yes i have had a full nuerological workup - he just says that i have been so neglected with the thyroid thing my body is giving out! any suggestions please!!
4 Responses
Sort by: Helpful Oldest Newest
393685 tn?1425812522
Have you had adrenal testing? Did you do a saliva test?

These are important things to discuss first before getting into this.

What is your thyroid histroy and how did you discover adrenal fatigue? Do you have current tests to share on this board?

The saliva test can be purchased by you if you choose IF your doctor does not use it. It's a good tool if you have the money to do it on your own to use with you other labs as comparrison.

It sounds like you have quite a history in thyroid problems - can you share?
Helpful - 0
Avatar universal
P.S. - If your doctor put you on a T4 medication, it's almost always OK to just go off it cold because of the long half-life of T4 (~7.5 days).  I.e. you depend on the long half-life to provide a slow wean.  But depending on how long you were on the T4, it may take quite a while for your system to recover from the shock.
Helpful - 0
213044 tn?1236527460
I would find another doctor before I started self-medicating with cortisone.

The adrenals need to be treated first, or in conjunction with the thyroid.

Find another doctor.
Helpful - 0
Avatar universal
Your doctor is an IDIOT.

He should have offered you a 4-sample saliva test to verify what's happening.  But most MDs are too pig-headed to do this.

Check out William Jeffries book on the safe uses of cortisone.  you can supplement up to 20mg of hydrocortisone per day safely.  The dosage just has to fall over the course of the day, e.g.. 7.5mg am, 5mg noon, 2.5mg evening.  You can also take a low dose of DHEA, e.g. 10mg, in the morning.

I was on this program for months.  It helped.  It doesn't sound, though, as though my problem was nearly as dramatic as yours.

If your doctor won't cooperate, find a good naturopath.
Helpful - 0
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.